Alert archive / Oklahoma / Freeze Warnings in 2013

Freeze Warning 4, NWS Tulsa, OK

April 10, 201322 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Apr 10, 2013, 4:01 PM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 10, 2013, 7:00 PM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2013, 4:01 PM CDT (21:01 UTC)
In effect from
Apr 10, 2013, 7:00 PM CDT
Expired
Apr 11, 2013, 10:00 AM CDT
In force
15 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WWUS74 KTSA 102101
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT WED APR 10 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-110515-
/O.NEW.KTSA.FZ.W.0004.130411T0000Z-130411T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
401 PM CDT WED APR 10 2013

...FREEZE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT 
THURSDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA...
   PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA...
   PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER 
   AND HASKELL. 

   IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON...
   SEBASTIAN...CARROLL AND FRANKLIN. 

HAZARDOUS WEATHER...
 * COLD AIR HAS OVERSPREAD THE AREA. WITH PARTIAL CLEARING
   TONIGHT...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING OVER
   A LARGE PORTION OF THE AREA. FREEZING TEMPERATURES MAY BE MORE
   SCATTERED OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WHERE
   THE CLOUDS WILL BE SLOWER TO CLEAR. HOWEVER...TYPICALLY COLD
   LOCATIONS MAY STILL DROP TO NEAR OR BELOW FREEZING. PERSONS WHO
   HAVE ALREADY PLANTED TENDER VEGETATION SHOULD CONSIDER
   PROTECTING THEIR PLANTINGS. 

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
   RUN IN A SLOW STEADY STREAM. PRECAUTIONS SHOULD ALSO BE TAKEN TO 
   PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
2 follow-up statements
502 
WWUS74 KTSA 110239
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
939 PM CDT WED APR 10 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
/O.CON.KTSA.FZ.W.0004.000000T0000Z-130411T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
939 PM CDT WED APR 10 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE...
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA...
   PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA...
   PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER 
   AND HASKELL. 

   IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON...
   SEBASTIAN...CARROLL AND FRANKLIN. 

HAZARDOUS WEATHER...
 * COLD AIR HAS OVERSPREAD THE AREA. WITH PARTIAL CLEARING
   TONIGHT...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING OVER
   A LARGE PORTION OF THE AREA. FREEZING TEMPERATURES MAY BE MORE
   SCATTERED OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WHERE
   THE CLOUDS WILL BE SLOWER TO CLEAR. HOWEVER...TYPICALLY COLD
   LOCATIONS MAY STILL DROP TO NEAR OR BELOW FREEZING. PERSONS WHO
   HAVE ALREADY PLANTED TENDER VEGETATION SHOULD CONSIDER
   PROTECTING THEIR PLANTINGS.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
895 
WWUS74 KTSA 110839
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
339 AM CDT THU APR 11 2013

ARZ001-002-010-011-OKZ054>064-067>069-111700-
/O.NEW.KTSA.FZ.W.0005.130412T0600Z-130412T1400Z/
/O.CON.KTSA.FZ.W.0004.000000T0000Z-130411T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER-
CHEROKEE-ADAIR-
339 AM CDT THU APR 11 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY AND A 
FREEZE WARNING REMAINS IN EFFECT THIS MORNING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...WAGONER...TULSA...
   ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA...WASHINGTON...
   OSAGE...CRAIG AND NOWATA. 

   IN ARKANSAS...WASHINGTON...MADISON...BENTON AND CARROLL. 

HAZARDOUS WEATHER...
 * TEMPERATURES WILL FALL TO NEAR OR JUST BELOW FREEZING THIS
   MORNING AS COLD AIR CONTINUES TO FILTER INTO THE REGION.
   ANOTHER SURGE OF COLDER AIR IS EXPECTED TONIGHT WITH
   TEMPERATURES AGAIN FALLING TO NEAR FREEZING BY FRIDAY MORNING.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS 
   AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ019-020-029-OKZ049-053-065-066-070>076-111500-
/O.CON.KTSA.FZ.W.0004.000000T0000Z-130411T1500Z/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-OKFUSKEE-OKMULGEE-
MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
339 AM CDT THU APR 11 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...OKFUSKEE...OKMULGEE...PUSHMATAHA...CHOCTAW...
   PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER 
   AND HASKELL. 

   IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. 

HAZARDOUS WEATHER...
 * TEMPERATURES WILL FALL TO NEAR FREEZING THIS MORNING AS COLD 
   AIR CONTINUES TO FILTER INTO THE REGION. A FEW LOCATIONS
   IN WEST CENTRAL ARKANSAS MAY REMAIN ABOVE FREEZING DUE TO THE
   ONGOING CLOUD COVER. 

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND 
   TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 10, 3:54 PM CDT, 7 minutes earlier.

Area forecast discussion, Apr 10, 3:54 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT WED APR 10 2013

.DISCUSSION...
PRECIPITATION FINALLY STARTING TO EXIT THE AREA. HAVE TRIED TO
ADJUST THE TIMING. APPEARS THE BACK EDGE WILL BE THE ARKANSAS
BORDER AROUND 23-00Z...TO LIKELY POPS EAST AND CHANCE OR LESS TO
THE WEST. BIGGER PROBLEM WILL THE OVERNIGHT LOWS. TEMPERATURES
STILL IN THE 30S OVER MUCH OF THE ARE AND DEW POINTS AT OR BELOW
FREEZING TO THE NORTHWEST. EXPECT CLOUDS TO THIN OR PERHAPS CLEAR
OVERNIGHT AND TOWARD MORNING. THAT SHOULD LET LOWS FALL TO NEAR OR
BELOW FREEZING IN MANY AREAS ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. HAVE CHOSEN TO ISSUE A FREEZE WARNING FOR THE ENTIRE
AREA...EVEN THOUGH FREEZING TEMPERATURES MAY BE SPOTTY SOUTH OF
I-40 AND OVER WESTERN ARKANSAS WHERE CLOUDS WILL CLEAR LATEST.

GENERALLY GOOD WEATHER FOR THE NEXT COUPLE OF DAYS...ALTHOUGH
ANOTHER FREEZE OR FROST MAY BE POSSIBLE ON FRIDAY MORNING. A WEAK
SHORT WAVE MOVES THROUGH LATE FRIDAY NIGHT AND SATURDAY. THIS WILL
PRODUCE CLOUDS AND SOME POSSIBLE LIGHT RAIN. THE SYSTEM MOVES
THROUGH QUICKLY AND SOUTHERLY WINDS RETURN TO WARM TEMPERATURES
THROUGH EARLY NEXT WEEK.

ANOTHER LONG WAVE TROUGH DEVELOPS TO THE WEST BY MID WEEK AND WILL
PUSH ANOTHER COLD FRONT THROUGH THE AREA. THUNDERSTORMS WILL BE
POSSIBLE WITH THE FRONT. BUT IT APPEARS THAT COOLER AIR WILL AGAIN
OVERSPREAD THE AREA WEDNESDAY AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   31  55  33  61 /  10   0  10   0
FSM   35  58  35  63 /  50   0  10  10
MLC   33  58  35  64 /  10   0  10  10
BVO   29  54  31  60 /  10  10   0   0
FYV   33  52  30  57 /  70  10  10  10
BYV   35  52  32  57 /  90  10  10  10
MKO   33  56  34  62 /  20   0  10  10
MIO   31  52  31  57 /  40  10  10   0
F10   33  56  34  62 /  10   0  10  10
HHW   34  59  36  66 /  30   0  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 7 PM WEDNESDAY TO 10 AM THURSDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FREEZE WARNING FROM 7 PM WEDNESDAY TO 10 AM THURSDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...18
LONG TERM....02
Hazardous weather outlook, Apr 10, 1:15 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT WED APR 10 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
115 PM CDT WED APR 10 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...WESTERN ARKANSAS.
	ONSET...THIS AFTERNOON.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...LIMITED.
	AREA...FAR WESTERN OSAGE AND AND PAWNEE COUNTIES.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A STRONG COLD FRONT HAS RECENTLY PUSHED THROUGH ALL OF NORTHWEST
ARKANSAS...WITH SCATTERED THUNDERSTORMS CONTINUING FURTHER WEST
ATOP THE COLD SURFACE TEMPERATURES.  THE STRONGEST OF THESE STORMS
MAY BE CAPABLE OF LARGE HAIL ACROSS WESTERN ARKANSAS THROUGH THE
REMAINDER OF THE AFTERNOON.  OTHERWISE...THUNDERSTORM CHANCES WILL
TAPER OFF FROM WEST TO EAST AND END BY MID EVENING.
TEMPERATURES WILL REMAIN NEAR RECORD COLD READINGS THROUGH TODAY
AND TONIGHT...WITH READINGS AROUND FREEZING MAINTAINING ACROSS
WESTERN OSAGE AND PAWNEE COUNTIES THROUGH THE AFTERNOON.  THIS WILL
ALLOW FOR PERIODS OF FREEZING RAIN AND LIGHT ICE ACCUMULATIONS ON
ELEVATED SURFACES.  ALL PRECIPITATION IS EXPECTED TO END FROM WEST
TO EAST DURING THE LATE AFTERNOON TO EARLY EVENING HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT EXPECTED GIVEN THE ISOLATED RISK
OF ANY SEVERE CRITERIA HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...NO HAZARDS.
SUNDAY...HIGH WIND POTENTIAL.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
MILD AND DRY WEATHER WILL PREVAIL THROUGH LATE WEEK...WITH GUSTY
SOUTHERLY WINDS AND WARMER TEMPERATURES BY LATE IN THE WEEKEND.
THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:24 PM CDTSpecial Weather StatementTSAMadison36 min
Apr 10, 4:30 PM CDTSpecial Weather StatementTSACarroll30 min

Nearby

Freeze Warnings in Oklahoma, 2013Freeze Warnings in Arkansas, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.